MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received for analysis along with a viperwire guide wire and non-csi catheter.A visual examination was performed and found that the oad saline sheath was separated and the driveshaft was fractured.The fractured distal section of the driveshaft was not returned with the device.The guide wire was observed to be kinked and the non-csi catheter was damaged at the distal end.Scanning electron microscopy was performed and identified the presence of fatigue on the fractured filar surfaces, which indicates that the fracture occurred while the device was spinning.The saline sheath and driveshaft damage likely resulted from elevated localized stress levels applied while the device was spinning.It is hypothesized that this damage occurred as a result of the damage observed at the distal end of the returned catheter, however this could not be confirmed and the root cause of the damage is unknown.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), the crown of the device became detached.During treatment of a lesion in the distal superficial femoral artery (sfa), multiple passes were performed with the oad around a tight arch and the device stopped spinning.Upon removal, the oad became stuck in a non-csi sheath and a portion of the device became detached.The oad was replaced and a larger sheath was used to complete the procedure with no patient complications.It was confirmed that no portion of the oad remained in the patient, and no intervention was required to remove the device fragment from the body.Per the physician, the cause of this event was the high tortuosity of the vessel and the calcium present.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul MN 55112
MDR Report Key8587538
Report Number3004742232-2019-00132
Device Sequence Number13869785
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)220131(10)254138
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number254138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR